Chemo Week 3:
March 13-19, 2003
[No two chemotherapies are the same, nor are the reactions of individuals. This is my personal record. For definitions, use the Glossary.]
Third Taxotere chemo treatment received on March 13.
The day before, I took my 200 capsules of calcitriol and the steroids.
Before chemo, the blood tests showed a drop in the white blood count, as expected, but still okay to go. I was also told I wouldn't get the anti-nausea medications this time, that it should be fine. As it turned out, they were right. No nausea this week.
The next day, Friday, I got my Port-a-Cath installed, which went fine. That meant that I could now go back to the working pain medication combination, that included an NSAID. I don't know if it was that medication or that I was getting passed the flare, but the crippling pain was not there this time. Nor did I have to use the oral morphine. Avoiding that pain was a relief.
And if there is any hair loss, it really hasn't shown up yet on the comb.
But some new problems have cropped up.
Neuropathy. It often happens with chemo.
In my case, the neuropathy is a loss of neural function (sensation). It can also come from tumors pressing on the nerves. I had some already, mainly down the right leg, but in Week 3, it began to extend around the pelvic region. Sitting on a toilet seat becomes a strange sensation as I can't feel it. Thus far it hasn't effected walking but it has also shown up in my tongue, of all places.
Diarrhea has also persisted for the last five days. I already have a tendency towards dehydration so I have to really keep up with the liquids.
I'm also more tired this week and having to sleep more. That's pretty standard with chemo.
So while the crippling pain stopped, it still wasn't fun. The days and weeks are getting too long and this is the end of only Week #3.
Tomorrow I get to do it with my new Port-a-Cath. Yippee.
Cancer Journal entry, I get a Port-a-Cath
Definition of neuropathy
Cancer Journal entry, Chemo & The Clock